- CASE FILE
2 years ago I was on accutane and had the flu, causing my liver to fail. 3 months later I developed synovitis of the knees and skin ulcers.
ABOUT THIS CASE FILE
After my liver shut down from flu and accutane, I developed right knee swelling and severe pain. I thought I had worked out too hard. The swelling in my knee is above and behind my knee, unlike my right knee that had a sports injury that swells at the front. After seeing 2 doctors and having multiple tests done, I was diagnosed with synovtis of my knee and scheduled for surgery. During surgery, they found calcium deposits as well as synovitis. My pain improved after surgery, however now my hands ache and swell and I get severe fatigue. I also developed these skin ulcers starting on my thighs, that do not heal for months, and have now spread all over my body, including my face. I used to be active, and now I’m either too tired or in too much pain to leave my house, except to go to work as a RN. I’m struggling just to exist, and my family is very worried about me. So far, none of the doctors can figure it out. All rheumatoid labs are negative except for CRP and SED rate done 6 months ago. My skin abscesses then ulcerates and it has spread so much in the last 6 months that I’m having trouble eating and maintaining my weight. Please help. I’ve been told it’s everything from anxiety and depression to pseudogout, to polyarthralgia rheumatica, but no one can explain the skin lesions.